Alert archive / Nebraska / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Feb 25, 2018, 1:37 PM CST for 11 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 26, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 1:37 PM CST (19:37 UTC)
- In effect from
- Feb 26, 2018, 12:00 PM CST
- Expired
- Feb 26, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS83 KGID 251937 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 137 PM CST Sun Feb 25 2018 ...RED FLAG WARNING ISSUED FOR MONDAY AFTERNOON AND EVENING... .Fairly deep mixing associated with very warm conditions will result in windy conditions and very low humidity levels in the presence of dry fuels. KSZ005>007-017>019-NEZ082-083-260600- /O.UPG.KGID.FW.A.0001.180226T1800Z-180227T0100Z/ /O.NEW.KGID.FW.W.0003.180226T1800Z-180227T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- 137 PM CST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082 AND 083... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ084-085-260600- /O.NEW.KGID.FW.W.0003.180226T1800Z-180227T0100Z/ Franklin-Webster- 137 PM CST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084 AND 085... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. * AFFECTED AREA...In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Kelley
4 follow-up statements
553 WWUS83 KGID 260933 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 333 AM CST Mon Feb 26 2018 ...RED FLAG WARNING ISSUED FOR MONDAY AFTERNOON AND EVENING... .Fairly deep mixing associated with very warm conditions will result in windy conditions and very low humidity levels in the presence of dry fuels. NEZ072>074-086-087-261745- /O.EXA.KGID.FW.W.0003.180226T1800Z-180227T0100Z/ Gosper-Phelps-Kearney-Nuckolls-Thayer- 333 AM CST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 072, 073, 074, 086 AND 087... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CST this evening. * AFFECTED AREA...In Nebraska, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...South 15 to 25 mph with gusts up to 30 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ005>007-017>019-NEZ082>085-261745- /O.CON.KGID.FW.W.0003.180226T1800Z-180227T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster- 333 AM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 082, 083, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Wesely
000 WWUS83 KGID 261733 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1133 AM CST Mon Feb 26 2018 KSZ005>007-017>019-NEZ072>074-082>087-270100- /O.CON.KGID.FW.W.0003.180226T1800Z-180227T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Gosper-Phelps- Kearney-Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 1133 AM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 072, 073, 074, 082, 083, 084, 085, 086 AND 087... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
476 WWUS83 KGID 261821 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1221 PM CST Mon Feb 26 2018 NEZ075-076-270100- /O.EXA.KGID.FW.W.0003.000000T0000Z-180227T0100Z/ Adams-Clay- 1221 PM CST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 075 AND 076... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CST this evening. * AFFECTED AREA...In Nebraska, Fire Weather Zone 075 Adams and Fire Weather Zone 076 Clay. * WINDS...From the southwest at 15 to 25 mph with gusts up to 35 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ005>007-017>019-NEZ072>074-082>087-270100- /O.CON.KGID.FW.W.0003.000000T0000Z-180227T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Gosper-Phelps- Kearney-Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 1221 PM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 072, 073, 074, 082, 083, 084, 085, 086 AND 087... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 072 Gosper, Fire Weather Zone 073 Phelps, Fire Weather Zone 074 Kearney, Fire Weather Zone 082 Furnas, Fire Weather Zone 083 Harlan, Fire Weather Zone 084 Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 Nuckolls and Fire Weather Zone 087 Thayer. * WINDS...From the southwest at 15 to 25 mph with gusts up to 35 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly...be difficult to control...and will exhibit extreme fire behavior. * RECOMMENDATIONS...All potential ignition sources should be used with caution. Any burning should be postponed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
486 WWUS83 KGID 270056 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 656 PM CST Mon Feb 26 2018 ...The Red Flag Warning Will Expire at 7 PM CST... .Winds have fallen below critical thresholds and relative humidities have begun rising the past hour. For this reason...the Red Flag warning is being allowed to expire at 7 PM CST. KSZ005>007-017>019-NEZ072>076-082>087-270200- /O.EXP.KGID.FW.W.0003.000000T0000Z-180227T0100Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Gosper-Phelps- Kearney-Adams-Clay-Furnas-Harlan-Franklin-Webster-Nuckolls-Thayer- 656 PM CST Mon Feb 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 017, 018, 019, 072, 073, 074, 075, 076, 082, 083, 084, 085, 086 AND 087... Critical fire weather conditions have ended and the continued recovery of relative humidity values along with lighter winds are expected over the next couple of hours. $$ Rossi
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Feb 25, 11:33 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 25, 11:33 AM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1133 AM CST Sun Feb 25 2018
.SHORT TERM...(This afternoon through Monday)
Issued at 1133 AM CST Sun Feb 25 2018
This serves as a 1st draft for this shift.
Hazardous Weather: Critical/near-critical fire wx tomorrow. We
will attempt to convert this to a Red Flag Warning on this shift
but need to coordinate with adjoining offices.
Aloft: A moisture-starved shortwave trof was crossing this rgn
this afternoon. A low-amplitude ridge will arrive in its wake by
dawn tomorrow. This ridge will depart to the E tomorrow AM with
anticyclonic WSW flow.
Surface: High pres will be S of the rgn tonight...extending from
the Srn Plns into the OH Vly. This high will build and become
centered over the OH Vly tomorrow with a strengthening warm sector
here. A very weak cool front will cross the NW USA and emerge
into the Nrn Plns by 00Z/Tue.
Rest of this afternoon: sunny and mild. Temps just a little above
normal.
Tonight: Clear and quiet. Low temps near normal...a couple degs
either side of 20F most locations.
Mon: Sunny windy and warm. Fire wx a major concern. S winds will
increase to 17-24 kt with widespread G30-35 kt from I-80 south.
.LONG TERM...(Monday through Saturday)
Issued at 323 AM CST Sun Feb 25 2018
For the most part temperatures will average near to above normal
with little if any precipitation.
Monday...appears to be the warmest day with south to
southwesterly flow and highs in the 50s to maybe even some lower
60s over north central Kansas. There are some fire weather
concerns with a fire weather watch in effect. Please refer to the
fire weather section below for more information.
Tuesday...will see a cool front swing through, but should stay dry
with highs cooling back into the 40s over Nebraska. Kansas could
see enough hours ahead of the cool front to still see some 50s and
maybe even more 60 degree readings, but confidence is not real
high with temperatures given a frontal boundary in the area and
timing questions.
Tuesday night through Wednesday night...We do expect a weak
shortwave to track across the plains, but most of the energy and
moisture will be south and southeast of our area. Therefore, we
expect just the slightest of chances of getting a little light
rain or snow over some parts of our forecast areas, but shouldn't
be a bit deal. However, it will be cooler with highs ranging from
the mid to upper 30s north of I-80 to the 40s over north central
Kansas.
Thursday through Saturday...An upper trough will dig across the
northwestern United States with a bit of an upper ridge over the
plains. Southerly low level flow ahead of the western trough will
pump warmer air northward making for a warming trend from the 40s
into the 50s for highs. We should be dry through Saturday and then
will have to see how the upper trough advances into the plains for
possible precipitation chances just beyond the end of this
forecast period.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Monday)
Issued at 1133 AM CST Sun Feb 25 2018
Significant Wx: Strong cross winds develop Mon on EAR RWY 13-31.
This Afternoon: VFR with no clds at or below (AOB) 10K ft. W winds
11-15 kt with a few gusts near 20 kt. Confidence: High
Tonight: VFR with no clds AOB 10K ft. Lgt SW winds under 10 kt.
Confidence: High
Mon thru 18Z: VFR with no clds AOB 10K ft. There could be 2-3 hrs
of LLWS 12Z-15Z...but confidence is not high enough to include it
in the TAFs yet. Lgt SW winds become SSW and increase to 17-27 kt
after 16Z. Confidence: High
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Fire Weather Watch from Monday afternoon through Monday evening
for NEZ082-083.
KS...Fire Weather Watch from Monday afternoon through Monday evening
for KSZ005>007-017>019.
&&
SHORT TERM...Kelley
LONG TERM...Wesely
AVIATION...KelleyHazardous weather outlook, Feb 25, 6:11 AM CST, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 611 AM CST Sun Feb 25 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261215- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 611 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Fire danger may briefly get into the near critical range this afternoon across portions of north central Kansas and Nebraska counties that border Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Fire Weather Watch is in effect Monday for portions of north central Kansas...as well as Furnas and Harlan counties in south central Nebraska...for wind conditions...very low humidity levels and dry fuels. Please refer to the Fire Weather Message for detailed information. Near critical fire weather conditions will exist north of the watch to near Highway 6 in south central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
Nearby
Red Flag Warnings in Nebraska, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.